Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Binghamton, NY

September 6, 2012Chemung County, Tioga County, New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 6, 2012, 4:52 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 4:52 PM EDT (20:52 UTC)
Expired
Sep 6, 2012, 5:45 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Chemung County, NY, Tioga County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 56 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 5:00 PM EDTHAIL 0.75Waverly, NY
Sep 6, 5:00 PM EDTHAIL 1Waverly, NY
Sep 6, 5:05 PM EDTHAIL 1Chemung, NY
Sep 6, 5:10 PM EDTHAIL 0.75Athens, PA
Sep 6, 5:15 PM EDTHAIL 1.75Wilawana, PAHAIL BROKE SOME WINDOWS.
Sep 6, 5:15 PM EDTHAIL 2Sayre, PA
Sep 6, 5:17 PM EDTHAIL 0.75Waverly, NY
Sep 6, 5:20 PM EDTHAIL 1Sayre, PA
Sep 6, 5:20 PM EDTHAIL 1.75Sayre, PA
Sep 6, 5:20 PM EDTHAIL 1.75Waverly, NY
Sep 6, 5:50 PM EDTHAIL 1.75Sayre, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 2:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS51 KBGM 062052
SVRBGM
NYC015-107-PAC015-062145-
/O.NEW.KBGM.SV.W.0116.120906T2052Z-120906T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
452 PM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  EASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 545 PM EDT.

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHEMUNG...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH WAVERLY AND SAYRE BY 458 PM EDT...
  LITCHFIELD BY 500 PM EDT...
  ATHENS BY 502 PM EDT...
  MILAN BY 504 PM EDT...
  LITCHFIELD BY 506 PM EDT...
  ROME BY 518 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER HAS BEEN 
REPORTED IN HORSEHEADS NEW YORK WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4189 7668 4201 7679 4216 7666 4192 7613
      4165 7612 4165 7620 4160 7621 4157 7626
TIME...MOT...LOC 2052Z 305DEG 36KT 4202 7660

$$

/SLI
1 follow-up statement
705 
WWUS51 KBGM 062127
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
527 PM EDT THU SEP 6 2012

NYC015-107-PAC015-062145-
/O.CON.KBGM.SV.W.0116.000000T0000Z-120906T2145Z/
CHEMUNG NY-TIOGA NY-BRADFORD PA-
527 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN BRADFORD...SOUTHWESTERN TIOGA AND SOUTHEASTERN CHEMUNG
COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LITCHFIELD...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDHAM AND NORTH TOWANDA BY 540 PM EDT...
  ROME...ORWELL AND HERRICKVILLE BY 545 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4189 7668 4201 7679 4216 7666 4192 7614
      4165 7612 4165 7620 4160 7621 4157 7626
TIME...MOT...LOC 2128Z 306DEG 18KT 4192 7643

$$

DJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:08 PM EDT, 44 minutes earlier.

Area forecast discussion, Sep 6, 4:08 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT THU SEP 6 2012

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON AND
EARLY EVENING, WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
AHEAD AND ALONG THIS BOUNDARY. HIGH PRESSURE WILL PROVIDE PARTLY
TO MOSTLY SUNNY SKIES ON FRIDAY BUT THERE STILL IS A CHANCE FOR
THUNDERSTORMS IN NORTHEAST PENNSYLVANIA. WIDESPREAD SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AGAIN ON SATURDAY AHEAD OF A MUCH
STRONGER COLD FRONT. ON SUNDAY, MUCH COOLER AND UNSETTLED
WEATHER WILL FOLLOW THE FRONT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AT 4 PM...ISOLATED TO SCATTERED CONVECTION WAS OCCURRING OVER THE
AREA AS A SFC COLD FRONT WAS MOVING THROUGH THE NRN CWA. ML CAPE
VALUES OF 1500-2000 J/KG ALONG WITH UNIDIRECTIONAL FLOW AND MID
LEVEL WINDS AROUND 30 KNOTS WILL KEEP THE THREAT FOR ISOLATED
SEVERE THUNDERSTORMS TIL EARLY EVENING. PRIMARY THREAT WILL BE
LARGE HAIL AN DAMAGING WINDS DUE TO PULSE SEVERE AND SMALL BOWING
SEGMENTS. WITH VERY LIMITED UPPER LEVEL DYNAMICS OR STRONG FORCING A
WIDESPREAD SEVERE EVENT IS NOT LIKELY.

BY EARLY EVENING ANY REMAINING CONVECTION WILL DIMINISH QUICKLY
WILL LOSS OF DIURNAL HEATING. SFC HIGH PRES WILL PROVIDE PARTLY TO
MAINLY CLEAR SKIES OVERNIGHT WITH LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...HIGH PRES WILL BRIEFLY RESIDE OVER THE REGION BUT MODEL
CONSENSUS CONTINUES TO SHOW MODERATE INSTABILITY ACROSS NE PA IN
VCNTY OF OLD BOUNDARY. WILL CONTINUE WITH CHC POPS FOR
THUNDERSTORMS HERE AND PRIMARILY DRY ELSEWHERE. MAX TEMPS WILL
RANGE IN THE LOWER TO MIDDLE 80S.

FRIDAY NIGHT/SATURDAY...UPPER LEVEL TROF OVER THE GREAT LAKES WILL
SHARPEN AS IT PROGRESSES EASTWARD. SFC LOW PRES WILL TRACK FROM
THE OHIO VALLEY NORTHEAST INTO SOUTHERN CANADA WITH TRAILING COLD
FRONT CROSSING AREA LATE SATURDAY MORNING THROUGH EARLY EVENING.
UPPER LEVEL TROF BECOMES SOMEWHAT NEGATIVE BUT SYSTEM WILL REMAIN
PROGRESSIVE. DEEP SOUTHERLY FLOW WELL IN ADVANCE OF DEEPENING
SYSTEM WILL BRING HIGH PWAT AIRMASS INTO THE NORTHEAST WITH PWATS
AROUND 2 INCHES. TOTAL QPF OF .75 - 1.50 INCHES LOOKS PROBABLE WITH
FROPA. DUE TO STRONG WIND FIELDS ANY SUNSHINE SATURDAY MORNING
WILL DESTABILIZE THE ATMOSPHERE ENOUGH FOR THE POTENTIAL FOR A FEW
SVR THUNDERSTORMS. LATE FRIDAY NIGHT INTO SATURDAY MORNING POPS
WILL INCREASE RAPIDLY WITH CAT POPS EVERYWHERE BY MIDDAY.

SATURDAY NIGHT/SUNDAY...SYSTEM PULLS EAST OF AREA SATURDAY NIGHT
WILL PRECIP ENDING SHORTLY AFTER FROPA. AIRMASS FOLLOWING FRONT
DROPS DOWN TO 5C AFTER 06Z. THIS IS COLD ENOUGH FOR SOME LAKE
EFFECT RAIN SHOWERS SOUTHEAST OF LAKE ONTARIO. SUNDAY WILL BE COOL
WITH GUSTY NORTHWEST WINDS AND MOSTLY CLOUDY SKIES. DUE TO LOW
LEVEL INSTABILITY AND MOISTURE WILL KEEP CHC POPS FOR RAIN SHOWERS
WITH BETTER THREAT NRN CWA NEAR LAKE ONTARIO. MAX TEMPS WILL ONLY
REACH THE MID 60S TO LOWER 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH THE EXTENDED FORECAST.
FOR SUNDAY NIGHT THERE WILL BE AN EXITING TROUGH. 850MB TEMPS DO
LOOK COLD ENOUGH TO INITIATE A LAKE RESPONSE. MODELS ARE SHOWING
850MB TEMPS TO BE AROUND 2C. GIVEN THIS, HAVE KEPT A SLIGHT
CHANCE OF PRECIP IN THE FORECAST FOR SUNDAY NIGHT. WITH INCREASING
500MB HEIGHTS AND SFC HIGH PRESSURE BUILDING ON MONDAY, HAVE KEPT
MONDAY DRY FOR NOW. THIS HIGH PRESSURE, ALONG WITH A 500MB RIDGE,
SHOULD KEPT THE REMAINDER OF THE FORECAST PERIOD QUIET.

THERE WILL BE A COOL DOWN IN THE BEGINNING OF THE WEEK, WITH HIGH
TEMPERATURES ON MONDAY ONLY IN THE UPPER 60S. AS THE HIGH PRESSURE
BUILDS, THERE WILL BE A WARMING TREND THROUGH THE MIDDLE OF THE
WEEK, WITH HIGHS ON WEDNESDAY LOOKING TO BE IN THE MID TO UPPER
70S. LOW TEMPERATURES EACH DAY LOOK TO BE IN THE UPPER 40S TO MID
50S FOR THE ENTIRE PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A WEAK SFC TROUGH IS MOVING THROUGH THE AREA THIS AFTERNOON. WITH
PLENTY OF SFC MOISTURE AND DAYTIME HEATING, SOME SHOWERS, AND
POSSIBLY A THUNDERSTORM, WILL DEVELOP. WITH ONLY SCATTERED
CONVECTION FORECAST, AND THE UNCERTAINTY OF WHERE CONVECTION WILL
OCCUR, HAVE KEPT A MENTION OUT OF THE TAFS AT THIS TIME.
OTHERWISE, GENERALLY SCATTERED TO BROKEN MID DECK TODAY WITH VFR
CONDITIONS. MODELS ARE INDICATING THAT THE MID DECK WILL CONTINUE
INTO THE OVERNIGHT HOURS. IF THIS DOES OCCUR, THIS WILL HAMPER ANY
FOG DEVELOPMENT. THE EXCEPTION IS KELM, WHERE SOME CLEARING MAY
OCCUR IN THE EARLY MORNING HOURS, WHICH COULD ALLOW SOME VSBY
RESTRICTIONS DUE TO FOG UNTIL AFTER SUNRISE.

WINDS TODAY ARE VARIABLE AROUND 5KTS. THEY WILL GO LIGHT AND
VARIABLE TONIGHT. TOMORROW MORNING, THEY ARE EXPECTED TO BECOME NW
AROUND 5KTS.

OUTLOOK...

FRI...GENERALLY VFR.

SAT/SUN...IFR/MVFR FLIGHT RESTRICTIONS POSSIBLE IN
SHOWERS/THUNDERSTORMS.

MON THRU WED...VFR WITH POSSIBLE IFR IN THE MORNING DUE TO FOG.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...SLI
AVIATION...SLI
Hazardous weather outlook, Sep 6, 3:26 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT THU SEP 6 2012

NYZ009-015>018-022>025-036-037-044>046-055-056-071930-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-
326 PM EDT THU SEP 6 2012

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONGER STORM SYSTEM AND COLD FRONT WILL MOVE INTO CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA ON SATURDAY. WHILE ATMOSPHERIC
DESTABILIZATION MAY BE LIMITED DUE TO EARLY MORNING RAIN AND
CLOUDS...ANY PEAKS OF SUNSHINE WILL PROVIDE ENOUGH INSTABILITY TO
ALLOW AN ISOLATED SEVERE STORM TO DEVELOP DURING THE DAY ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ057-062-PAZ038>040-043-044-047-048-072-071930-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
326 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON AND EVENING WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF IT.
AN ISOLATED STORM MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONGER STORM SYSTEM AND COLD FRONT WILL MOVE INTO CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA ON SATURDAY. WHILE ATMOSPHERIC
DESTABILIZATION MAY BE LIMITED DUE TO EARLY MORNING RAIN AND
CLOUDS...ANY PEAKS OF SUNSHINE WILL PROVIDE ENOUGH INSTABILITY TO
ALLOW AN ISOLATED SEVERE STORM TO DEVELOP DURING THE DAY ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Local storm report, Sep 6, 4:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             HORSEHEADS              42.17N  76.83W
09/06/2012  E1.00 INCH       CHEMUNG            NY   PUBLIC

&&

JML
Local storm report, Sep 6, 4:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
440 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             HORSEHEADS              42.17N  76.83W
09/06/2012  M1.75 INCH       CHEMUNG            NY   TRAINED SPOTTER

            QUARTER TO GOLFBALL SIZE HAIL LASTED FOR 10 MINUTES

&&

JML
Special weather statement, Sep 6, 4:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 PM EDT THU SEP 6 2012

NYZ016>018-025-044-062130-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-SENECA NY-TOMPKINS NY-
441 PM EDT THU SEP 6 2012

...STRONG THUNDERSTORM WILL AFFECT CORTLAND...EXTREME SOUTHEASTERN
ONONDAGA...NORTHERN TOMPKINS...SOUTHEASTERN SENECA AND SOUTHERN
CAYUGA COUNTIES...

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR OVID...AND MOVING EAST AT
  45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LEDYARD AND KING FERRY AT 450 PM EDT...
  EAST VENICE AND GENOA AT 455 PM EDT...
  LOCKE AND MORAVIA AT 500 PM EDT...
  MONTVILLE AND GROTON AT 505 PM EDT...
  COMO AND DRESSERVILLE AT 510 PM EDT...
  HOMER AND SCOTT AT 515 PM EDT...
  PREBLE AND BALTIMORE AT 520 PM EDT...
  EAST HOMER AND TRUXTON AT 525 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4279 7686 4279 7589 4266 7588 4250 7589
      4257 7687

/SLI
Local storm report, Sep 6, 4:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             HORSEHEADS              42.17N  76.83W
09/06/2012  M1.25 INCH       CHEMUNG            NY   PUBLIC

&&

JML
Local storm report, Sep 6, 4:44 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
444 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             HORSEHEADS              42.17N  76.83W
09/06/2012  E1.75 INCH       CHEMUNG            NY   PUBLIC

&&

JML
Local storm report, Sep 6, 4:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             HORSEHEADS              42.17N  76.83W
09/06/2012  E1.25 INCH       CHEMUNG            NY   PUBLIC

            QUARTER TO HALF-DOLLAR SIZE HAIL. LASTED FOR 15
            MINUTES. ALSO TREES DOWN.

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:49 PM EDTSpecial Weather StatementBGMSchuyler41 min
Sep 6, 2:51 PM EDTSpecial Weather StatementBGMOtsego39 min
Sep 6, 3:00 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Otsego30 min
Sep 6, 3:32 PM EDTSpecial Weather StatementBGMOtsego28 min
Sep 6, 3:36 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego24 min
Sep 6, 3:38 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Schuyler, Seneca, Tioga, Tompkins52 min
Sep 6, 3:49 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Steuben, Yates26 min
Sep 6, 3:51 PM EDTSpecial Weather StatementBGMChemung, Tioga54 min
Sep 6, 4:00 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego15 min
Sep 6, 4:05 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Tioga55 min
Sep 6, 4:26 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Tioga, Tompkins64 min
Sep 6, 4:35 PM EDTSpecial Weather StatementBGMSteuben40 min
Sep 6, 4:41 PM EDTSpecial Weather StatementBGMCortland, Seneca49 min
Sep 6, 4:47 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Seneca, Tompkins58 min
Sep 6, 5:19 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga56 min
Sep 6, 5:52 PM EDTSevere Thunderstorm WarningBGMCayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 1 more53 min
Sep 6, 6:09 PM EDTSpecial Weather StatementBGMOtsego66 min
Sep 6, 6:42 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga, Otsego23 min
Sep 6, 6:45 PM EDTSpecial Weather StatementBGMBroome45 min
Sep 6, 6:48 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga20 min
Sep 6, 7:02 PM EDTSevere Thunderstorm WarningBGMCortland, Schuyler, Seneca, Tompkins58 min
Sep 6, 7:54 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego27 min
Sep 6, 2:45 PM EDTSpecial Weather StatementBGMBradford45 min
Sep 6, 3:25 PM EDTSpecial Weather StatementBGMBradford50 min
Sep 6, 3:44 PM EDTSevere Thunderstorm WarningBGMBradford38 min
Sep 6, 3:53 PM EDTSpecial Weather StatementBGMWyoming67 min
Sep 6, 5:47 PM EDTSpecial Weather StatementBGMBradford43 min
Sep 6, 5:51 PM EDTSevere Thunderstorm WarningBGMBradford54 min
Sep 6, 5:54 PM EDTSevere Thunderstorm WarningBGMBradford66 min
Sep 6, 6:15 PM EDTAreal Flood AdvisoryBGMBradford3 hr
Sep 6, 7:03 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna, Wyoming57 min
Sep 6, 7:56 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Wyoming49 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.